MAUDE Adverse Event Report: PERCUSSIONAIRE IPV 1C; NONCONTINUOUS VENTILATOR

PERCUSSIONAIRE IPV 1C; NONCONTINUOUS VENTILATOR
Model Number F00001-C
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Cardiac Arrest (1762); Pneumothorax (2012)
Date of Event 06/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, customer service was notified of an adverse event that occurred at (b)(6) hospital.On (b)(6) 2024, a respiratory therapist was providing ipv therapy to a patient via in-line connection on a mechanical ventilator with an ipv 1c device and did not see the normal chest wiggle expected on the patient.It was stated the blue cap was present on the expiratory port of the phasitron breathing circuit at this time.The respiratory therapist decided to perform the therapy directly through the patient's artificial airway and did not remove the blue cap from the phasitron circuit.It was reported that after about 5 seconds of connection, the patient immediately started thrashing and vomited.The patient was removed from the therapy and placed back on the ventilator.The patient went into cardiac arrest and required chest compressions to return to a stable state.It was later found through a chest x-ray that the patient developed a bilateral pneumothorax.
 
Additional Manufacturer Narrative
This mdr is being reported due to the patient requiring additional intervention post cardiac arrest, as well as experiencing a bilateral pneumothorax.The device was not sent back to sentec for proper evaluation.However, through communication of customer service with a (b)(6) hospital representative, it was determined that the cause of the adverse event was the failure to remove the blue cap from the phasitron breathing circuit expiratory port when providing therapy through the patient's artificial airway.The ipv 1c instructions for use provides a warning to remove the blue cap when providing therapy directly to the patient's mouth, mask, or endotracheal tube.The blue cap is only used on the breathing circuit expiratory port when the therapy is being given in connection with an in-line valve.This event is being concluded as user-induced.No additional information has been provided on the patient at this time.The instructions for use is currently being assessed for blue cap use clarity.If any additional information becomes available on this event, a follow-up mdr will be submitted to fda.

Brand Name
IPV 1C
Common Device Name
NONCONTINUOUS VENTILATOR
Manufacturer (Section D)
PERCUSSIONAIRE
130 mcghee road
suite 109
sandpoint ID 83864
Manufacturer (Section G)
PERCUSSIONAIRE
130 mcghee road
suite 109
sandpoint ID 83864
Manufacturer Contact
gina cunsolo
130 mcghee road
suite 109
sandpoint, ID 83864
MDR Report Key19654852
Report Number3029845-2024-00037
Device Sequence Number15179581
Product Code NHJ
UDI-Device Identifier00849436000020
UDI-Public00849436000020
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K905236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberF00001-C
Device Catalogue NumberS00002-C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Initial Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age4 YR
Patient SexMale